Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Apr 19, 2016, 7:29 PM CDT for Dallam County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2016, 7:29 PM CDT (00:29 UTC)
- Expired
- Apr 19, 2016, 8:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Amarillo, TX
County Dallam County, TX
The radar
The Amarillo radar (KAMA), 139 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
975 WWUS84 KAMA 200029 SPSAMA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 729 PM CDT TUE APR 19 2016 TXZ001-006-200115- DALLAM TX-HARTLEY TX- 729 PM CDT TUE APR 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARTLEY AND SOUTHERN DALLAM COUNTIES UNTIL 815 PM CDT... AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF WARE...OR 22 MILES NORTHWEST OF DALHART...MOVING EAST AT 35 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALHART AND WARE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN AMARILLO. && LAT...LON 3618 10297 3632 10289 3625 10228 3596 10247 TIME...MOT...LOC 0029Z 290DEG 30KT 3624 10285 $$ 14
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Apr 19, 6:37 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 19, 6:37 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 637 PM CDT TUE APR 19 2016 .AVIATION... SCATTERED CONVECTION WILL KEEP CONFIDENCE LOW FOR THE START OF THE 00Z TAF CYCLE. THUNDERSTORM WITH SMALL HAIL JUST PASSED OVER THE DALHART TERMINAL AND SHOULD CLEAR THE TERMINAL SHORTLY. ONCE IT HAS...THERE SHOULD BE A BRIEF WINDOW WHERE THE TERMINALS ARE CONVECTION FREE. KGUY LOOKS TO BE THE NEXT TO SEE CONVECTION NEAR THE TERMINAL BEFORE KAMA HAS A POSSIBILITY. THERE IS SOME QUESTION IF CONVECTION CAN PERSIST TO IMPACT KAMA SO HAVE LEFT MENTION OUT AT THIS TIME. BY 03Z CONVECTION SHOULD CLEAR THE PANHANDLES AND ALLOW LOW STRATUS TO DEVELOP. THIS STRATUS WILL CARRY US INTO THE MORNING HOURS ON WEDNESDAY. THIS LOW STRATUS LOOKS TO CLEAR OUT BY THE AFTERNOON HOURS AT THE LATEST. THERE IS ANOTHER ROUND OF STORMS EXPECTED TOMORROW NIGHT BUT IT IS JUST OUTSIDE OF THIS TAF CYCLE. && .PREV DISCUSSION... /ISSUED 414 PM CDT TUE APR 19 2016/ DISCUSSION... THE SYNOPTIC SETUP FEATURES A CUTOFF UPPER LOW THAT HAS BEEN IN THE REGION FOR THE LAST SEVERAL DAYS...NOW WOBBLING OFF TO THE NORTH AND EAST THROUGH THE CENTRAL PLAINS. AT THE SURFACE...THE REMAINS OF A FRONTAL BOUNDARY WERE LOCATED IN THE VICINITY OF THE SOUTHERN TEXAS PANHANDLE. THE SHORT TERM FOCUS TODAY IS ON SHOWERS AND THUNDERSTORMS WITH LIGHT TO MODERATE RAIN CONTINUING ACROSS THE EASTERN HALF OF THE PANHANDLES...AND A POSSIBLE SECOND ROUND TRYING TO GET GOING ACROSS NORTHEAST NEW MEXICO. RAINFALL RATES OF 0.10 TO 0.25 INCHES PER HOUR HAVE BEEN COMMON WITH THE STORMS TODAY...THOUGH RATES OF NEAR 0.50 INCHES PER HOUR HAVE ALSO BEEN NOTED WITH THE STRONGEST OF STORMS. NO REAL FLOODING CONCERNS WITH THESE RATES...BUT MORE PONDING MAY BE NOTICED THAN NORMAL IN AREAS THAT RECEIVED HIGHEST RAINFALL TOTALS OVER THE WEEKEND. WATER VAPOR ANALYSIS INDICATES A SLIGHT DRY SLOT BETWEEN SHORTWAVE TROUGHS AROUND THE UPPER LOW...WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING WITH THE APPROACH OF THE NEXT SHORTWAVE OVER NORTHEAST NEW MEXICO. ANY PRECIP FROM THIS ROUND WILL MOST LIKELY AFFECT THE OK PANHANDLE AND NORTHERN TX PANHANDLE THIS EVENING AND TONIGHT. A MORE PRONOUNCED SHORTWAVE IS FORECAST TO SWING AROUND THE BACKSIDE OF THE UPPER LOW DURING THE DAY TOMORROW...LIKELY KICKING OFF ONE FINAL ROUND OF SHOWERS AND THUNDERSTORMS STEERED BY NORTHWEST FLOW TOMORROW AFTERNOON THROUGH TOMORROW NIGHT. TRIED TO ALIGN POPS AND QPF FIELDS FROM NORTHWEST TO SOUTHEAST IN TIME TO ACCOUNT FOR THIS DURING THOSE PERIODS. THEN PRECIP CHANCES SHOULD DIMINISH FOR A FEW DAYS HEADING INTO THE WEEKEND AS SHORTWAVE RIDGING BUILDS OVER SOUTHERN ROCKIES AND HIGH PLAINS. NORTHWARD MOISTURE TRANSPORT AROUND THE RIDGE SHOULD KEEP PRECIP CHANCES IN NEW MEXICO FRIDAY AND SATURDAY. THEN A COMPACT UPPER LOW SWINGS OVER THE CENTRAL ROCKIES ON SUNDAY AND DRAGS THE MID-LEVEL MOISTURE ON SUNDAY. AT THE SAME TIME...A DEVELOPING LEE SIDE LOW SHOULD TIGHTEN UP THE SURFACE PRESSURE GRADIENT ALONG A DRYLINE. THEREFORE...EXPECT WINDY AND WARMER WEATHER FOR SUNDAY...WITH AN OUTSIDE CHANCE FOR A SHOWERS OR THUNDERSTORMS ALONG THE DRYLINE. BETTER CHANCES ARE THAT IT COULD JUST RESULT IN VIRGA SHOWERS AND GUSTY WINDS. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS POSSIBLE BEHIND THE DRYLINE...OF COURSE DEPENDING ON HOW WELL FUELS HAVE DRIED OUT BY THAT TIME. DRY...WINDY...AND WARMER WEATHER EXPECTED TO CONTINUE THROUGH EARLY NEXT WEEK AS A BROADER UPPER-LEVEL TROUGH DEVELOPS OVER THE WESTERN CONUS AND KEEPS THE PANHANDLES BENEATH SOUTHWEST FLOW ALOFT. WILL MONITOR FOR POTENTIAL FIRE WEATHER CONDITIONS THOSE DAYS. NF HYDROLOGY... WITH LIGHT TO MODERATE RAIN OCCURRING ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES TODAY AND EXPECTED AGAIN TOMORROW...AREAS THAT RECEIVED HEAVY RAINFALL OVER THE WEEKEND MAY BE MORE SUSCEPTIBLE TO PONDING OF WATER OR STREET FLOODING. NO FLASH FLOODING IS CURRENTLY EXPECTED WITH THESE SHOWERS AND STORMS. NF PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 43 69 47 71 45 / 30 20 60 10 0 BEAVER OK 39 68 45 72 43 / 50 10 20 5 0 BOISE CITY OK 37 64 40 69 42 / 30 20 40 5 0 BORGER TX 43 69 48 73 47 / 40 10 50 10 0 BOYS RANCH TX 42 71 45 72 45 / 30 20 60 5 0 CANYON TX 44 71 46 71 44 / 30 20 40 5 0 CLARENDON TX 46 68 50 72 47 / 60 20 60 10 0 DALHART TX 39 67 42 71 42 / 30 20 50 5 0 GUYMON OK 39 67 44 71 43 / 40 10 30 5 0 HEREFORD TX 43 73 47 72 44 / 10 20 30 5 0 LIPSCOMB TX 41 69 46 72 44 / 70 10 30 5 0 PAMPA TX 43 68 47 71 45 / 60 10 50 10 0 SHAMROCK TX 45 69 50 73 46 / 80 10 60 10 0 WELLINGTON TX 46 70 52 73 47 / 80 10 60 10 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/16
Hazardous weather outlook, Apr 19, 4:28 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 428 PM CDT TUE APR 19 2016 OKZ001>003-TXZ001>020-201200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 428 PM CDT TUE APR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL AS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH WEDNESDAY NIGHT. A FEW STORMS COULD BE STRONG...BUT SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. CHANCES FOR THUNDERSTORMS RETURN SUNDAY AND SUNDAY NIGHT FOR THE EASTERN HALF OF THE PANHANDLES...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NF
In the hours before
Special weather statement, Apr 19, 5:08 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 508 PM CDT TUE APR 19 2016 TXZ001-006-192300- DALLAM TX-HARTLEY TX- 508 PM CDT TUE APR 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARTLEY AND SOUTHWESTERN DALLAM COUNTIES UNTIL 600 PM CDT... AT 507 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF SEDAN...OR 19 MILES NORTHEAST OF AMISTAD...MOVING EAST AT 15 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WARE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3627 10304 3624 10262 3594 10274 3607 10304 TIME...MOT...LOC 2207Z 291DEG 14KT 3617 10299 14
Special weather statement, Apr 19, 5:53 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 553 PM CDT TUE APR 19 2016 TXZ001-006-200000- DALLAM TX-HARTLEY TX- 553 PM CDT TUE APR 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARTLEY AND SOUTH CENTRAL DALLAM COUNTIES UNTIL 700 PM CDT... AT 553 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF WARE...OR 12 MILES WEST OF DALHART...MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALHART AND HARTLEY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3603 10281 3615 10273 3602 10223 3572 10238 TIME...MOT...LOC 2253Z 295DEG 22KT 3607 10274 14
Special weather statement, Apr 19, 6:59 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
659 PM CDT TUE APR 19 2016
TXZ006-007-200100-
HARTLEY TX-MOORE TX-
659 PM CDT TUE APR 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARTLEY AND MOORE
COUNTIES UNTIL 800 PM CDT...
AT 659 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES EAST OF HARTLEY...OR 17 MILES SOUTHEAST OF DALHART...MOVING
SOUTHEAST AT 30 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. HAIL MAY ACCUMULATE
ON ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
DUMAS...HARTLEY...MASTERSON AND FOUR WAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN AMARILLO.
&&
LAT...LON 3601 10234 3595 10168 3562 10193 3562 10201
3585 10245
TIME...MOT...LOC 2359Z 296DEG 25KT 3589 10229
14Special weather statement, Apr 19, 7:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 729 PM CDT TUE APR 19 2016 TXZ001-006-200115- DALLAM TX-HARTLEY TX- 729 PM CDT TUE APR 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARTLEY AND SOUTHERN DALLAM COUNTIES UNTIL 815 PM CDT... AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF WARE...OR 22 MILES NORTHWEST OF DALHART...MOVING EAST AT 35 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALHART AND WARE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN AMARILLO. && LAT...LON 3618 10297 3632 10289 3625 10228 3596 10247 TIME...MOT...LOC 0029Z 290DEG 30KT 3624 10285 14
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 12:43 AM CDT | Dense Fog Advisory | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 6 hr |
| Apr 20, 6:01 PM CDT | Special Weather Statement | AMA | Oldham | 44 min |
| Apr 20, 6:12 PM CDT | Special Weather Statement | AMA | Deaf Smith | 48 min |
| Apr 20, 6:16 PM CDT | Special Weather Statement | AMA | Donley | 44 min |
| Apr 20, 6:31 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray | 29 min |
| Apr 20, 6:47 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 43 min |
| Apr 20, 6:49 PM CDT | Special Weather Statement | AMA | Oldham | 26 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.